Alert archive / Idaho / High Wind Warnings in 2006

High Wind Warning 1, NWS Pocatello, ID

April 6, 2006

NWS Pocatello, ID issued this high wind warning at Apr 6, 2006, 9:40 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 9:40 AM MDT (15:40 UTC)
Expired
Apr 6, 2006, 7:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 061540
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
940 AM MDT THU APR 6 2006

IDZ017-070100-
/O.UPG.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/
/O.NEW.KPIH.HW.W.0001.060406T1540Z-060407T0100Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
940 AM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY STRONG WEST WINDS WILL CONTINUE THROUGH THE AFTERNOON ACROSS
THE EASTERN MAGIC VALLEY. SUSTAINED WIND SPEEDS BETWEEN 35 AND 45
MPH WILL BE WIDESPREAD THROUGH THE AREA...ALONG WITH GUSTS NEAR OR
AROUND 60 MPH. THE WINDS ARE EXPECTED TO DIMINISH BELOW WARNING
CRITERIA THROUGH THE LATE AFTERNOON AND EARLY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ021-070100-
/O.CON.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
940 AM MDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

STRONG WEST WINDS WILL DEVELOP OVER THE LOWER SNAKE RIVER PLAIN
THROUGH THE REMAINDER OF THE DAY. SUSTAINED WIND SPEEDS BETWEEN 30
AND 40 MPH CAN BE EXPECTED WITH GUSTS APPROACHING 50 MPH. THE
WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA THROUGH THE
LATE AFTERNOON AND EARLY EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ALONG THE
INTERSTATE HIGHWAYS BETWEEN BURLEY AND BLACKFOOT. ROADS RUNNING
ACROSS THE SNAKE RIVER PLAIN WILL EXPERIENCE STRONG CROSS-WINDS.

$$
1 follow-up statement
000 
WWUS75 KPIH 070105
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
705 PM MDT THU APR 6 2006


IDZ017-070215-
/O.EXP.KPIH.HW.W.0001.000000T0000Z-060407T0100Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
705 PM MDT THU APR 6 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT.  WINDS HAVE DECREASED
SUBSTANTIALLY TO UNDER 20 MPH AND WILL CONTINUE TO DIMINISH OVERNIGHT
AND BE UNDER 10 MPH BY MIDNIGHT. THUS THE HIGH WIND WARNING HAS BEEN
ALLOWED TO EXPIRE. 

$$

IDZ021-070215-
/O.EXP.KPIH.WI.Y.0006.000000T0000Z-060407T0100Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
705 PM MDT THU APR 6 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED 
SUBSTANTIALLY AND WILL CONTINUE TO DECREASE TO UNDER 10 MPH BY 
MIDNIGHT.  THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Apr 6, 3:05 AM MDT, 6 hours 35 minutes earlier.

Area forecast discussion, Apr 6, 3:05 AM MDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
305 AM MDT THU APR 6 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT. LATEST WATER VAPOR
SATELLITE IMAGERY SHOWING UPPER LOW OVER FORECAST AREA SHIFTING
SLOWLY EAST WHILE SURFACE PRESSURE GRADIENT INCREASES ACROSS SW
IDAHO IN RESPONSE TO ADVANCING HIGH PRESSURE ACROSS ERN OREGON AND
DEEPENING LOW OVER NRN WYOMING.  SURFACE TROUGH EXTENDS FROM LOW
OVER NRN WYOMING WWRD THROUGH CHALLIS AND SUN VALLEY.  AS UPPER LOW
SHIFTS EAST ACROSS SRN WYOMING TODAY THE SURFACE TROUGH WILL BEGIN
TO FILL WITH AN INCREASING NW 700MB WIND COMPONENT AND WRLY SURFACE
COMPONENT CONVERGING OVER THE SNAKE PLAINS AND ERN HIGHLANDS.
OBSERVATIONS ALREADY SHOWING WINDS INCREASING ACROSS MAGIC VALLEY
AND THUS WILL CONTINUE WIND ADVISORY FOR ZONES 17/21 TODAY.  NAM12
WOULD SUGGEST THAT WE MAY EVEN NOSE INTO HIGH WIND CRITERIA AROUND
15Z THIS MORNING HOWEVER INCREASING POTENTIAL FOR PRECIPITATION DUE
TO CONVERGENT FLOW MAY PUT A DENT IN THE MOMENTUM THUS HAVE ALLOWED
ADVISORY TO STAND. WITH CONVERGENCE...HAVE BOOSTED POPS ALONG WITH
RAIN AND SNOWFALL ACROSS THE ERN HIGHLANDS TODAY. SHOULD REMAIN
BELOW WARNING CRITERIA AS LOW SHIFTS FURTHER EAST THIS EVENING AND
WINDS SUBSIDE ALONG WITH PRECIPITATION.  SHORT-WAVE RIDGE BUILDS
INTO REGION LATE TONIGHT AND FRIDAY FOR RELATIVELY DRY CONDITIONS
PER NAM WHILE GFS STILL INDICATING SOME WEAK RETURNS OVER NRN
ZONES.  HAVE TRIMMED POPS BACK LEAVING SOME SLIGHT CHANCE MENTION
BORDERING SISTER OFFICES TO THE NORTH.  NEXT PAC STORM SETTLES INTO
THE NRN CALIFORNIA COASTAL WATERS FRIDAY/FRIDAY NIGHT WITH FLOW
TURNING MORE SW ACROSS SRN IDAHO. NAM REMAINS RATHER DRY WITH THE
EXCEPTION OF THE CNTRL MOUNTAINS WHICH PICK UP SOME PRECIPITATION
SATURDAY AFTERNOON DUE TO AN EJECTING DISTURBANCE.  THE GFS HOWEVER
IS MUCH MORE OPTIMISTIC CONCERNING PRECIPITATION POTENTIAL
INDICATING LIGHT QPF REGION WIDE. BELIEVE GFS TRACK RECORD HAS BEEN
TOO WET PRIOR TO INCOMING PAC WAVES THUS HAVE NUDGED FORECAST TOWARD
A DRIER SCENARIO SATURDAY/SATURDAY NIGHT. HUSTON

.LONG TERM...SUNDAY THROUGH THURSDAY. SW FLOW ALOFT AHEAD OF A
CLOSED LOW APPROACHING THE NRN CA COAST WILL ADVECT A LITTLE MSTR
INTO ERN ID...RESULTING IN MAINLY MTN SHOWERS. THIS LOW IS EXPECTED
TO OPEN UP INTO A WAVE BY MON...WITH MOST OF THE ENERGY PASSING TO
THE SOUTH. SW FLOW REESTABLISHES ITSELF MON NITE AHEAD OF ANOTHER
CLOSED LOW APPROACHING THE NRN CA COAST. GFS NOW SPLITTING THIS
SYSTEM INTO NRN AND SRN STREAMS...WITH MOST OF THE ENERGY IN THE SRN
STREAM OVER SRN CA. PREVIOUS GFS RUNS HAD THIS AS A HIGH AMPLITUDE
TROF WITH STRONG SRLY FLOW INTO ID BY THU...BUT NOW ID IS IN THE
SPLIT ZONE BTWN THE 2 STREAMS. THIS SCENARIO WOULD LEAD TO MORE
SHOWERY PRECIP THRU THE MID WEEK PERIOD...RATHER THAN AN ORGANIZED
MAJOR PRECIP EVENT. HAVE NOT MADE MANY CHANGES TO THE EXTENDED
PERIOD...AS THE LOWER POPS WERE ALREADY IN THE FCST THRU THE WEEK.
LITTLE CHANGE IN TEMPS EXPECTED. HEDGES
&&

.AVIATION...THE UPPER LOW OVER ERN ID THIS MORNING WILL RESULT IN
CONTINUED RAIN...AND SNOW AT HIGHER ELEVATIONS...THRU MUCH OF THE
DAY. THE VERY MOIST AIRMASS AND BROAD-SCALE UPWARD VERTICAL MOTION
WILL RESULT IN LOW CIGS ACRS MOST THE AREA...WITH SOME IMPROVEMENT
EXPECTED THIS EVENING AS THE SYSTEM MOVES OFF TO THE EAST. STRONG
SFC WNDS WILL PICK UP BEHIND THE SFC LOW OVER WY LATER THIS MORNING.
GUSTS TO 45 MPH CAN BE EXPECTED THRU MUCH OF THE SNAKE RIVER PLAIN
AND EASTERN MAGIC VALLEY. WINDS WILL DIMINISH THIS EVENING. HEDGES
&&

.HYDROLOGY...A FLOOD WATCH HAS BEEN ISSUED FOR THE PORTNEUF RIVER AT
POCATELLO. CURRENT FLOOD STAGE IS AT 7.7 FEET...WITH MINOR LOWLAND
FLOODING ALREADY OBSERVED NEAR INKOM. THE PORTNEUF AT POCATELLO IS
FORECAST TO RISE TO A FLOOD STAGE OF 8.5 FEET THURSDAY NIGHT AND
REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST EARLY NEXT WEEK. WILL
PROBABLY UPGRADE TO A FLOOD WARNING THURSDAY MORNING AND BY THEN
WILL HAVE A NEW FORECAST TO ALLOW US TO PINPOINT TIMING A LITTLE
BETTER. NO OTHER RIVERS ARE FORECAST TO APPROACH FLOOD STAGE AT THIS
TIME. HOWEVER...RECENT RAINS AND WARM TEMPERATURES NECESSITATE
MONITORING RIVERS AND STREAMS. WAW
&&

.PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY FOR
IDZ017-021. PLEASE REFER TO THE LATEST WEATHER BULLETIN...BOINPWPIH
...FOR MORE INFORMATION.
&&
Hazardous weather outlook, Apr 6, 5:00 AM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT THU APR 6 2006

IDZ017>025-031-032-071145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
500 AM MDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL DEVELOP ACROSS THE LOWER SNAKE RIVER PLAIN AND
EASTERN MAGIC VALLEY THIS MORNING AND CONTINUE THROUGH THE DAY.  A
WIND ADVISORY HAS BEEN ISSUED TO COVER THE EVENT.  A FLOOD WATCH
CONTINUES FOR THE PORTNEUF RIVER.  WATER LEVELS CONTINUE TO RISE DUE
TO RAINFALL AND SNOWMELT...AND SHOULD REACH FLOOD STAGE LATE THIS
AFTERNOON OR EVENING. MORE SPECIFIC INFORMATION WILL ON TIMING OF
CREST WILL FOLLOW LATER THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

HYDROLOGIC CONCERNS WILL CONTINUE THROUGH THE PERIOD DUE TO SNOWMELT
AND OCCASIONAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:27 PM MDTFlood WatchPIHOneida26 hr

Nearby

High Wind Warnings in Idaho, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.